Detox from Home off Methadone User Group
Is it REALLY possible?
About This Group:

If you’re reading this, odds are you’ve already made a decision to come off of Methadone. Having kicked Methadone I would like to share how I detoxed myself at home and would like to share my experience and some tips…that worked for me. The process is difficult. It takes endurance. It takes work. It takes committment. It takes willingness. And that being said, once you've made that decision and follow through on it, I can tell you that what lies on the other side...being clean & knowing that after you made it through the hardest and most toughest time that you seem you wasn't gonna make it you overcome it and it is well worth any fight you might undergo. Each individual will experience the following to varying degrees dependent upon your time on Methadone, dosage, age, other pre-existing physical and emotional issues. Not everyone will experience each of these side effects. The WD symptoms & PAWS are a waiting game and you have to play it out to end. THEY ARE HOWEVER, A NORMAL PART OF THE PROCESS…JUST NOT PLEASANT WITHDRAWAL & POST ACUTE WITHDRAWAL SYMPTOMS Anxiety Increase in blood pressure Feeling that you're jumping out of your skin Diarrhea Vomiting Sweating Goosebumps Leg & back/shoulder pain Sleep deprivation Dehyrdration Depression Lethargy Rapid-fire sneezing Runny eyes/nose Unrelenting coughing NON-ADDICTING COMFORT MEDICATIONS Clonodine: BP med (you'll need an RX). It both lowers your heightened BP as well as lowering anxiety. VERY effective Antihistamine: For sneezing/runny nose/runny eyes Kaoptectate: For diarrhea Quinine: for leg spasms Advil/Motrin for same & back aches Valerinan Root/Melatonin: for sleep HELPFUL HINTS Drink LOTS of water and/or Gatorade to replace lost electrolytes Eat bananas to replace potassium...helps with muscle spasms Eat small amounts frequently (non spicey) Stay AWAY from caffine (including sodas with caffeine) Take LOTS of hot showers/baths...until you're like a prune. It's emotionally soothing and helps with spasms in back/legs Heating pad on lower back & on calves can help The sleep deprivation is probably the longest lasting effects of Methadone WD. It's frustrating, it's anxiety producing and depressing...but you won't die from it. Exercise...lightly in the beginning. You can start by walking. Build up your endorphin/serotonin levels. This will greatly aid with sleep, depression and energy. Keep your goals VERY small to start. Just getting up and showering may tax your energy level. Make sure to eat and drink water. And most importantly,. DON'T QUIT BEFORE THE MIRACLE! Allow GOD to help you see you through and remember THIS TOO SHALL PASS. babygirl112477@aol.com if you have questions

Founded by baygirl33 on October 13, 2011
10 members
Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Is it REALLY possible?

It has been on my mind for quite some time now, getting off of methadone. However, I have been on it for well over 6 years at this point! My dose is pretty high too, at 285mg!!! I so badly want a life that is free of the chains that methadone literally wraps around you then gets locked off with a keyless seeming padlock! I feel like it has been so long since starting methadone, not to mention the demons that had led me to it in the first place, that I have altogether forgotten what it's like to truly FEEL! I do, however, believe that I am in a better place now than compared to where I was at before starting methadone maintenance. With the New Year quickly approaching, I feel like my life is FAR OVERDUE for some really big changes!! Even though methadone was and has been a "lifesaver" with helping me maintain my sobriety and given me a chance to get some stability in many aspects in my life, it now feels like a huge mountain that I must get over in order to achieve some of the most important goals that I've set for my adult life! A loving & healthy relationship and having a child &/or children are things that I must achieve! The problem lies here: methadone. I am so scared though to have to endure the sickness and pain that comes with meth withdrawal! I am SOOOOO sick and tired of being sick and tired! I literally feel like I might not make it through! In all reality, approximently how long would it take to "taper down" from a 285mg dose that I've been taking for so many years? Really though, I am scared to death to have to go through withdrawal!!!!  :(
Recent Activity
Avatar_m_tn
Blank
Goodpersoninside Male 45yrs Comment
Aug 31
Avatar_m_tn
Blank
Goodpersoninside joined this group
Welcome them!
Jul 20
Avatar_f_tn
Blank
Eveningsun joined this group
Welcome them!
Dec 29
MedHelp Health Answers